Brupal/Brupal Forte/Brupal Kid

Brupal/Brupal Forte/Brupal Kid

ibuprofen + paracetamol

Manufacturer:

Geno

Distributor:

Nebula

Marketer:

Mascots
Full Prescribing Info
Contents
Ibuprofen, paracetamol.
Description
Brupal: Each tablet contains ibuprofen 300 mg and paracetamol 325 mg.
Brupal Kid: Each dispersible tablet contains ibuprofen 100 mg and paracetamol 125 mg. Colour: Tartrazine.
Brupal Forte: Each tablet contains ibuprofen 400 mg and paracetamol 500 mg.
Action
Pharmacology: Pharmacological classification: Analgesic combinations.
Brupal has an analgesic, anti-inflammatory and antipyretic action.
Indications/Uses
For the relief of mild to moderate pain associated with inflammation.
Dosage/Direction for Use
Adults: 1-2 tabs 3 times a day. Tablets are to be taken with food or after meals with sufficient water. Not more than 6 tabs must be taken daily.
Not recommended for children <12 years.
Contraindications
Brupal is contraindicated in patients with the following conditions: History of severe allergic reaction eg, anaphylaxis or angioedema induced by aspirin or other NSAIDs. Because of the possibility of cross-sensitivity due to structural relationships which exist among non-steroidal anti-inflammatory medicines, acute allergic reactions are likely to occur in patients who have exhibited allergic reactions to these compounds.
Patients sensitive to any of the ingredients.
Aspirin-induced nasal polyps associated with bronchospasm (high risk of severe allergic reactions because of cross-sensitivity).
Active peptic ulceration.
Severe renal function impairment.
Warnings
Dosage in excess of those recommended by the physician cause severe liver function damage. Patients suffering from liver or kidney disease should take paracetamol only under medical supervision. Consult a doctor if no relief is obtained from the recommended dosage. Do not use continuously for >10 days without consulting a physician.
Special Precautions
Cross-Sensitivity and/or Related Problems: Patients sensitive to one of the NSAIDs, may also be sensitive to any of the other NSAIDs. NSAIDs may cause bronchoconstriction or anaphylaxis in aspirin-sensitive asthmatics, especially those with aspirin-induced nasal polyps, asthma and other allergic reactions (the "aspirin triad").
Use in pregnancy & lactation: Safety in pregnancy and lactation has not been established.
Use in children: Safety in children <2 years has not been established.
Use in the elderly: NSAID-induced GI ulceration and/or bleeding may be more likely to cause serious consequences, including fatalities, in geriatric patients than in younger adults. In addition, elderly patients are more likely to have age-related renal function impairment, which may increase the risk of NSAID-induced hepatic and renal toxicity and may also require dosage reduction to prevent accumulation of the medication. Also, careful monitoring of the patient is recommended.
Dental: NSAIDs may cause soreness, irritation or ulceration of oral mucosa. Ibuprofen may rarely cause leukopenia and/or thrombocytopenia, which may result in an increased incidence of microbial infection, delayed healing and gingival bleeding. If leukopenia or thrombocytopenia occurs, dental work should be deferred until blood counts have returned to normal and patients should be instructed in proper oral hygiene, including caution in use of regular toothbrushes, dental floss and toothpicks.
Surgical: Caution is recommended in patients who require surgery. Most NSAIDs inhibit platelet aggregation and may prolong bleeding time, which may increase intra- and postoperative bleeding. Recovery of platelet function may occur within 1 day after discontinuation of ibuprofen. Consideration should be given to discontinuing NSAID treatment for an appropriate length of time prior to elective surgery, depending on the potency and duration of effect of the individual agent on platelet aggregability.
Special Precautions: Mild allergic reaction eg, allergic rhinitis, urticaria or skin rash induced by aspirin or other NSAIDs; anemia; asthma; conditions eg, compromised cardiac function, congestive heart disease, preexisting edema, renal function impairment; conditions predisposing to GI toxicity, eg, active alcoholism, inflammatory or ulcerative disease of upper or lower GIT, including Crohn's disease, diverticulitis, peptic ulcer disease or ulcerative colitis and recent history of tobacco use; hemophilia or other bleeding problems including coagulation or platelet function disorders; hepatic cirrhosis or hepatic function impairment; renal function impairment; stomatitis; systemic lupus erythematosus.
Use In Pregnancy & Lactation
Safety in pregnancy and lactation has not been established.
Adverse Reactions
Ibuprofen: Cardiovascular System: Tachycardia, flushing, increase in blood pressure.
Central Nervous System: Confusion, hallucinations, mental depression, peripheral neuropathy, tinnitus, drowsiness, insomnia.
Gastrointestinal System: Epigastric pain or discomfort, gastritis, hematemesis, GI perforation, GI ulceration.
Dermatological: Allergic dermatitis, erythema multiforme, Stevens-Johnson syndrome, toxic epidermal necrolysis.
Renal: Hematuria, cystitis, renal impairment or failure, polyuria, fluid retention/oedema, acute renal failure, interstitial nephritis, nephrotic syndrome.
Hematological: Agranulocytosis, anaemia, aplastic anaemia, eosinophilia, hemolytic anaemia, leukopenia, thrombocytopenia.
Hypersensitivity Reactions: Anginitis, angioedema, bronchospastic allergic reactions, allergic rhinitis, serum sickness-like reaction, systemic lupus erythematosus, aseptic meningitis.
Ophthalmic: Amblyopia, blurred or double vision, conjunctivitis, dry irritated or swollen eyes, scotoma.
Oral: Aphthous stomatitis, gingival ulcerations.
Ear, Nose and Throat: Decreased hearing or any change in hearing, epistaxis.
Hepatic Effect: Hepatitis.
Pancreatic Effect: Pancreatitis.
Paracetamol: Gastrointestinal System: Nausea, vomiting, stomach pain or cramps, diarrhoea, loss of appetite, hepatotoxicity, hepatic failure, hepatic encephalopathy, GIT bleeding, pancreatitis.
Central Nervous System: Convulsions, respiratory depression, cerebral oedema, coma.
Haematological: Leucopenia, thrombocytopenia, neutropenia, pancytopenia, agranulocytosis, disseminated intravascular coagulation.
Metabolic: Hypoglycaemia, metabolic acidosis.
Cardiovascular System: Cardiac arrhythmias, cardiovascular collapse.
Renal System: Renal tubular necrosis, renal failure.
Dermatological: Skin rashes and other allergic reactions. The rash is usually erythematous or urticarial but sometimes more serious and may be accompanied by fever and mucosal lesions.
Drug Interactions
Interactions of Ibuprofen: Paracetamol: Prolonged concurrent use of paracetamol with ibuprofen may increase the risk of adverse renal effects; it is recommended that patients be under close medical supervision while receiving such combined therapy.
Alcohol or corticosteroids or chronic therapeutic use of corticotrophin or potassium supplements: Concurrent use with ibuprofen may increase the risk of GI side effects, including ulceration or haemorrhage.
Anticoagulants (coumarin or indandione derivative) or heparin or thrombolytic agents: Inhibition of platelet aggregation by ibuprofen and possibility of ibuprofen-induced GI ulceration or bleeding, may be hazardous to patients receiving anticoagulant or thrombolytic therapy.
Oral antidiabetic agents or insulin: Ibuprofen may increase the hypoglycemic effect of these medications because prostaglandins are directly involved in regulatory mechanisms of glucose metabolism and possibly because of displacement of the oral antidiabetics from serum proteins. Hence, dosage adjustments of antidiabetic agent may be necessary.
Antihypertensives or diuretics: Increased monitoring of the response to an antihypertensive agent may be advisable when ibuprofen is used concurrently because it has been shown to reduce or reverse the effects of antihypertensives, possibly by renal prostaglandin synthesis and/or by causing sodium and fluid retention.
Other NSAIDs (used concurrently with ibuprofen): Concurrent use of ≥2 NSAIDs is not recommended; concurrent therapy may increase the risk of GI toxicity, including ulceration or hemorrhage, without providing additional symptomatic relief. Concurrent administration of ≥2 NSAIDs may alter the pharmacokinetic profile of at least one of the medication; which may alter the therapeutic effect and/or increase the risk of adverse effects, specifically, aspirin decreases the bioavailability of ibuprofen by 50%.
Bone marrow depressants: Leukopenic and/or thrombocytopenic effects of these medications may be increased with concurrent or recent therapy; dosage adjustment of the bone marrow depressant, if necessary, should be based on blood counts.
Digoxin: Ibuprofen has been reported to increase digoxin plasma concentration.
Cefamandole or cefoperazone or cefotetan or plicamycin or valproic acid: These medications may cause hypoprothrombinemia; in addition, plicamycin or valproic acid may inhibit platelet aggregation; concurrent use with ibuprofen may increase the risk of bleeding because of additive interferences with platelet function and/or potential occurrence of ibuprofen-induced GI ulceration or hemorrhage.
Cyclosporine or gold compounds and other nephrotoxic compounds: Inhibition of renal prostaglandin activity by ibuprofen may increase the plasma concentration of cyclosporine and/or the risk of cyclosporine-induced nephrotoxicity; patients should be carefully monitored during concurrent use.
Lithium: Ibuprofen has been reported to increase the steady-state concentration of lithium possibly by decreasing its renal clearance.
Methotrexate: NSAIDs may decrease protein-binding and/or renal elimination of methotrexate, resulting in increased and prolonged methotrexate plasma concentrations and increased risk of toxicity, especially during high dose methotrexate infusion therapy.
Laboratory value alterations: Bleeding time may be prolonged with the use of ibuprofen. Decrease in blood glucose concentration has been reported with ibuprofen.
Storage
Store in a cool, dark and dry place.
ATC Classification
N02BE51 - paracetamol, combinations excl. psycholeptics ; Belongs to the class of anilide preparations. Used to relieve pain and fever.
Presentation/Packing
Brupal: Tab (uncoated) 10 x 10's.
Brupal Forte: Tab (uncoated) 10 x 10's.
Brupal Kid: Tab (uncoated) 10 x 10's.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in